MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513381
Medical Device Problem Codes Difficult to Open or Close (2921); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was used during a gastrointestinal biopsy procedure performed on (b)(6) 2021.During the procedure, the forceps failed to close on the third biopsy and could not be removed from the scope.The forceps were cut so they could be removed from the scope.The procedure was not completed and there is no information on wether the patient has rescheduled for another biopsy.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned radial jaw 4 biopsy forceps was analyzed, and a visual evaluation noted that the clevis arm was returned cut and it was bent.No other issues with the device were noted.The reported event was confirmed.Based on all available information, it is possible that during attempts to remove the device an excessive force was applied to the device which results in clevis arms bent.Forcing the device against significant resistance could result in device damage or loss of functionality.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12062887
Report Number3005099803-2021-02943
Device Sequence Number3502589
Product Code FCL
UDI-Device Identifier08714729777953
UDI-Public08714729777953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model NumberM00513381
Device Catalogue Number1338
Device Lot Number0025818797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1